Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 6, 2008, 2:27 PM PDT for San Juan County, Washington. It took effect at Oct 7, 2008, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 2:27 PM PDT (21:27 UTC)
- In effect from
- Oct 7, 2008, 2:00 AM PDT
- Expired
- Oct 7, 2008, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 062127 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PDT MON OCT 6 2008 ...A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY WEATHER TO THE NORTHWEST WASHINGTON EARLY TUESDAY MORNING... WAZ001-503-506-507-510-514-515-070530- /O.NEW.KSEW.WI.Y.0011.081007T0900Z-081007T1600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 227 PM PDT MON OCT 6 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY. A DEEP LOW PRESSURE SYSTEM WILL CROSS VANCOUVER ISLAND TONIGHT. PRESSURE GRADIENTS WILL INCREASE AS A STRONG TROUGH OF LOW PRESSURE BRUSHES THE STRAIT OF JUAN DE FUCA AND NORTH INTERIOR AREA. THE STRONGEST WINDS ARE LIKELY TO BE RIGHT AROUND DAYBREAK. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ 19
2 follow-up statements
000 WWUS76 KSEW 070418 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 918 PM PDT MON OCT 6 2008 ...A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY WEATHER TO THE NORTHWEST WASHINGTON EARLY TUESDAY MORNING... WAZ001-503-506-507-510-514-515-071300- /O.CON.KSEW.WI.Y.0011.081007T0900Z-081007T1600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 918 PM PDT MON OCT 6 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY. A DEEP LOW PRESSURE SYSTEM WILL CROSS VANCOUVER ISLAND TONIGHT. SOUTH TO SOUTHEAST WINDS WILL INCREASE AHEAD OF AND ALONG A COLD FRONT NEARING THE COAST AT 9 PM. EXPECT WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH TO AFFECT AREAS NORTH OF SEATTLE OVERNIGHT. A STRONG WESTERLY SURGE OF WIND THROUGH THE STRAIT IS EXPECTED BEHIND THE FRONT LATE TONIGHT AND EARLY TUESDAY MORNING. THE STRONG WINDS WILL LIKELY EXTEND FAR ENOUGH EAST TO AFFECT WHIDBEY ISLAND WITH SUSTAINED WINDS OF 30 TO 39 MPH AND GUSTS NEAR 55 MPH. WINDS WILL EASE LATER TUE MORNING. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MERCER
000 WWUS76 KSEW 071100 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PDT TUE OCT 7 2008 WAZ001-503-506-507-510-514-515-071600- /O.CON.KSEW.WI.Y.0011.000000T0000Z-081007T1600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 400 AM PDT TUE OCT 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... WINDY CONDITIONS WILL CONTINUE THROUGH MID MORNING ALONG THE STRAIT OF JUAN DE FUCA AND IN THE INTERIOR OF WESTERN WASHINGTON FROM EVERETT NORTHWARD. SUSTAINED WINDS OF 20 TO 30 MPH WILL BE WIDESPREAD WITH LOCAL GUSTS TO AROUND 45 MPH. THE WINDS ARE THE RESULT OF HIGH PRESSURE BUILDING INTO WESTERN WASHINGTON BEHIND THE VIGOROUS COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN STRONG CROSS WINDS. $$ MCDONNAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 6, 9:00 AM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 9:00 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT MON OCT 6 2008 .SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL SWEEP THROUGH WESTERN WASHINGTON TONIGHT. THE SNOW LEVEL WILL FALL TO 4000 FEET IN THE MOUNTAINS ON TUESDAY BEHIND THE FRONT. UNSETTLED WEATHER WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BUILD FOR NEXT WEEKEND. && .SHORT TERM...A NOVEMBER FRONT...PROBABLY A NOTCH STRONGER THAN YOU SEE TYPICALLY IN OCTOBER. THE WATER VAPOR SATIMG SHOWS A RAPIDLY DEEPENING LOW PRESSURE SYSTEM THAT IN THE NAM DEEPENS TO ARND 990MB AND TRACKS ACROSS THE NRN PART OF VRISL TONIGHT AROUND MIDNITE. THE GFS IS A TAD DEEPER AND TRACKS JUST NORTH OF VRISL AT 06Z. EITHER WAY THE FRONT PROMISES TO BRING GALES TO THE COASTAL WATERS THIS EVENING. AREAS OF LIGHT RAIN IN THE WARM SECTOR TODAY WILL GIVE WAY TO STEADIER RAIN WITH THE COLD FRONT TONIGHT. SNOW LEVEL IN THE MOUNTAINS WILL BE AROUND 8000 FEET THRU THIS EVENING AND THEN FALL TO 4000 FEET BY MIDDAY TUE. MOUNT BAKER AND THE NORTH CASCADES HIGHWAY ABOVE 4000 FEET HAVE A GOOD CHANCE OF PICKING UP AT LEAST SEVERAL INCHES OF SNOW TUE...AND EVEN STEVENS PASS HAS A SHOT. PROBABLY THIS AFTERNOON I WILL ISSUE A SNOW ADVISORY FOR THE CENTRAL AND NORTH CASCADES FOR 3-6 ABOVE THE SNOW LEVEL. I DONT SEE SNOW STICKING AS LOW AS SNOQUALMIE PASS AND THERE IS A GOOD CHANCE IT STAYS RAIN AT THAT ELEVATION RIGHT THRU TUE NITE. ONSHORE FLOW AND SHOWERS WILL BE MORE NUMEROUS IN THE CASCADES TUE NITE AND WED AND JUST SCATTERED IN THE LOWLANDS. SNOW LEVEL SHUD STAY AROUND 3500FT TUE NITE AND WED. 19 .LONG TERM...UPPER TROF OVER THE REGION THRU THE MIDDLE OF THE WEEK SHIFTS INLAND TO THE ROCKIES THU. UPPER RIDGE IS OVER WA SAT. CHANCE OF SHOWERS THRU FRIDAY LOOKS FINE AND THE PARTLY CLOUDY FCST FOR THE WEEKEND CAN PROBABLY BE KICKED UP TO SUNNY. THE ECMWF HAS CONSISTENTLY KEPT A MUCH DEEPER UPPER TROF OVER THE WESTERN U.S. THRU THE END OF THE WEEK AND THE RIDGE FOR NEXT WEEKEND IS RATHER ANEMIC...THE 06/00Z RUN OF THE ECMWF HAS NOTHING MORE THAN A NARROW RIDGE ARTIFACT BETWEEN TWO LARGE TROFS...THE HUGE TROF/LOW CENTERED OVER THE GREAT BASIN AND IDAHO...AND ANOTHER TROF IN THE NE PAC. UPPER HEIGHTS DO NOT EVEN GET UP TO 570DAM AT 500MB OVER WRN WA IN THE ECMWF. SO ALTHOUGH SOME SUNSHINE SHUD BE ON TAP NEXT WEEKEND TEMPS WILL LIKELY BE ON THE COOL SIDE IF THE ECMWF IS RIGHT. 19 && .AVIATION...WEAK HIGH PRESSURE OVER EASTERN WASHINGTON WITH WEAK LOW PRESSURE DISSIPATING ALONG THE COAST THIS MORNING. A DEEP SURFACE LOW WILL MOVE TOWARDS NORTHERN VANCOUVER ISLAND TODAY. CEILINGS ALL OVER THE PLACE THIS MORNING...2-4K FT AROUND KSEA...1K FT OR LESS KTCM AND POINTS SW...AND VFR NORTH. SOME VISIBILITY RESTRICTIONS AS WELL IN SHOWERS. WITH APPROACHING SYSTEM AM HOPING THE CEILINGS SETTLE DOWN TO 5-6K FT MOST AREAS...FALLING TO 2-3K FT AS RAIN COMMENCES THIS EVENING. TYPICAL VISIBILITIES DURING THE RAIN TONIGHT WILL LIKELY BE 3-5SM. LOW LEVEL SE WIND INCREASING AFTER 00Z. KSEA...EXPECT STRATUS CEILINGS 2-3K FT TO LIFT TO VFR MID MORNING. THEN BACK TO MVFR OVERNIGHT IN RAIN. LIGHT WIND THIS MORNING... BECOMING SE 4-8 KT THIS AFTERNOON...AND RISING TO SE 15G25 KT LATE TONIGHT. CHB && .MARINE...LIGHT EASTERLY FLOW THROUGH EARLY AFTERNOON. A VERY STRONG FRONTAL SYSTEM...ASSOCIATED WITH A 994 MB LOW NEAR 45N/138W...WILL BRING GALES TO THE COAST THIS AFTERNOON AND TO THE INLAND WATERS THIS EVENING. GALE FORCE WESTERLIES WILL OCCUR BEHIND THE FRONT AS THE LOW MOVES NE ACROSS NORTHERN VANCOUVER ISLAND. WINDS SHOULD STAY SLIGHTLY BELOW GALE FORCE IN PUGET SOUND AND HOOD CANAL. WINDS AND SEAS WILL GRADUALLY SUBSIDE TUESDAY THROUGH TUESDAY NIGHT. HIGH PRES WILL GIVE LIGHT WINDS TO THE AREA WEDNESDAY. ON THURSDAY SMALL CRAFT ADVISORY NORTHWEST WINDS ARE POSSIBLE AS A TROUGH OF LOW PRESSURE SWINGS SOUTHEAST ACROSS THE AREA. THEN SURFACE HIGH PRES WILL SHIFT EAST OF THE CASCADES FRIDAY GIVING OFFSHORE FLOW. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...WINTER STORM WATCH IN EFFECT FOR THE NORTH CASCADES ABOVE 4000FT ON TUE. PZ...GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL SMALL CRAFT ADVISORY FOR PUGET SOUND AND HOOD CANAL. WWW.WEATHER.GOV/SEATTLE FOR THE ENHANCED AFD PLEASE VISIT WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:02 PM PDT | Gale Watch | SEW | 6 hr | |
| Oct 5, 9:02 PM PDT | Gale Warning | SEW | 36 hr | |
| Oct 6, 2:50 AM PDT | Small Craft Advisory | SEW | 18 hr | |
| Oct 6, 3:38 AM PDT | Winter Storm Watch | SEW | 11 hr | |
| Oct 6, 2:27 PM PDT | Winter Weather Advisory | SEW | 23 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.